Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have migraine. Prescribed Topiramate and amitriptyline. Safe?

I am suffering from migraine since few years. It has become severe these days 2-3 times a month and every attack lasts for 3-4 days. The doctor asked me to start the course on topiramate and amytriptyline tabs but I read some side effects of these medicines. I am already overweight . I am taking headset to relieve the headache but I am not sure how safe is it to take frequently. Please help. Is there any other safe medication to avoid these frequent attack? How often can I take headset?
Asked On : Sun, 29 Sep 2013
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi and thanks for the query,

I do think the drugs prescribed, for sure, as all drugs have side effects. but if not taken for long term management, the side effects could be very minimal, and taking the drugs as prescribed y your doctor, with a stringent follow up shall be my opinion.

However, there are other major drugs used in migraine management. If you have not tried selective serotonine reuptake inhibitors before, if might be worth trying. Discussing this with your doctor could be important. Persisitence of symptoms after appropriate treatment could mean there could be some other condition like cluster headache of tension headaches. Reevaluation after treatment could help.

I suggest you consult your primary care doctor and discuss proposed options. Kind regards and wishing you good health. Kind regards.

Bain LE, MD
Answered: Sun, 29 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions